T + 134 Betnovate, the New Fragrance for Men from NHS

I battled through the unusually heavy traffic to get to the transplant clinic this morning and just made it on time. Not that it matters that much as it's always a good half an hour after the allotted time that I get to see the doctor.

Over the last few days I've been getting the odd itch round the neck and face and on Monday evening I noticed a feint rash round my neck and shoulders so I figured my GVHD was making a bit of a comeback as I have been tapering off the steroids. The doctor confirmed that today and so I am going to stay on the 10mg dose of prednisilone steroids rather than finishing them on Thursday. I've also been given some Betnovate steroid cream to apply to my neck and shoulders twice a day for the next week. It goes on well and is easily absorbed but it does have a quite strong, good old fashioned medical embrocation  smell that lingers a while.

The GVHD is nowhere near as bad as it was around Christmas so hopefully it will respond well to this little extra steroidal kick. As the doc said this is not an exact science and has to be done on an observational/clinical basis.

The other thing I've had over the last few days is a recurrence of night sweats that I last had almost a year ago and were the initial trigger for starting my treatment programme that  begin in March. Again they are not severe where the whole bed is drenched ( I have had a couple of those in the past ) more just waking to a clammy, sweaty feeling. The cause of these at the moment is unclear. I don't have a temperature and generally feel well. The doc listened to my chest and pronounced it clear as a bell. 

If there is some underlying infection causing the night sweats this will be picked up by the infection markers in my blood. Should these turn out to be high I'll have to have some blood cultures and other tests done to see if they can pin down what it is.

Tomorrow afternoon's now seemingly regular call, if it comes, might be interesting, in that apocrophyl Chinese proverb sense.

Overall it's obviously a disappointment to have to stay on the steroids longer and have GVHD still lingering but hopefully this is a minor set back and the cream will sort it out.

Comments

Popular posts from this blog

Glossary of Medical Terms

T+915 No news is good news

The story so far....